Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2006
Flash Flood Warning 90, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 20, 2006, 5:59 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2006, 5:59 PM CDT (22:59 UTC)
- Expired
- Oct 21, 2006, 2:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 202310
FFWSJU
VIC010-210300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
659 PM AST FRI OCT 20 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS RE-ISSUED THE
* FLASH FLOOD WARNING...
FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 1100 PM AST
* AT 655 PM AST...VERY HEAVY RAINFALL...ISOLATED THUNDERSTORMS AND
FLASH FLOODING CONTINUED ACROSS SAINT CROIX. WHILE A BRIEF BREAK IN
THE WEATHER IS LIKELY OVER THE NEXT HOUR...THE LATEST SATELLITE DATA
INDICATES A LARGE AREA OF MORE SHOWERS AND THUNDERSTORMS HEADED FOR
SAINT CROIX. FOR THIS REASON...THE FLASH FLOOD WARNING FOR SAINT
CROIX HAS BEEN EXTENDED UNTIL 11 PM AST.
THIS IS AN INCREASINGLY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION.
EXCESSIVE RUNOFF FROM THESE SHOWERS AND STORMS WILL CAUSE FLOODING
OF SMALL CREEKS...STREAMS...GUTS AND ROADS...AS WELL AS LAND ALONG
THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. DO NOT DROWN...TURN AROUND
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
SAINT CROIX.
LAT...LON 1778 6444 1760 6478 1773 6505 1786 6488
$$
SR1 follow-up statement
000
WGCA72 TJSJ 210300
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1051 PM AST FRI OCT 20 2006
VIC010-210301-
SAINT CROIX-
1051 PM AST FRI OCT 20 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM AST FOR THE
FOLLOWING ISLAND...
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
SATELLITE IMAGERY AND OBSERVATIONS INDICATED THAT THE HEAVY RAIN
WHICH AFFECTED THE ISLAND OF SAINT CROIX EARLIER THIS EVENING HAD
BEGUN TO DISSIPATE. WHILE A FEW LIGHT TO MODERATE RAINSHOWERS WILL
FALL ACROSS AREAS OF SAINT CROIX OVERNIGHT...NO ADDITIONAL HEAVY
RAINFALL OR FLASH FLOODING IS EXPECTED AT THIS TIME. THEREFORE THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 1100 PM AST.
HOWEVER...DEEP PONDED WATER IN AREAS THAT ARE POORLY DRAINED LIKELY
STILL REMAINS...THEREFORE RESIDENTS AND MOTORISTS SHOULD EXERCISE
EXTREME CAUTION THROUGH THE OVERNIGHT HOURS.
LAT...LON 1778 6444 1760 6478 1773 6505 1786 6488
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 4:25 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 20, 4:25 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
525 PM AST FRI OCT 20 2006
.SYNOPSIS...
ELONGATED SURFACE LOW PRESSURE SYSTEM EXTENDING FROM HISPANOLA
NORTHEAST ACROSS THE MONA PASSAGE AND WESTERN PUERTO RICO INTO THE
ATLANTIC...AND AN ASSOCIATED MID TO UPPER LEVEL TROUGH SLOWLY
LIFTING NORTH NORTHWEST...WILL MAINTAIN UNSETTLED WEATHER OVER
THE LOCAL REGION OVERNIGHT THROUGH SATURDAY.
&&
.DISCUSSION...
THE COMBINATION OF THE BROAD SURFACE LOW PRESSURE SYSTEM...AND THE
MID TO UPPER LEVEL TROUGH WILL KEEP THE VERY MOIST AND UNSTABLE AIR
MASS OVER THE AREA AT LEAST THROUGH SATURDAY. ALTHOUGH THE MID TO
UPPER TROUGH WILL SLOWLY LIFT NORTH NORTHWEST...IT WILL CONTINUE TO
INFLUENCE AND ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
REGION THROUGH MUCH OF THE WEEKEND. THE NORTHERN HALF OF PUERTO RICO
AND THE U.S VIRGIN ISLANDS...ESPECIALLY THE ISLAND OF SAINT CROIX
ARE CURRENTLY THE MAIN FOCUS OF CONVECTION AS THE PREVAILING
SOUTHWEST WIND FLOW CONTINUES TO TRAIN TROPICAL MOISTURE ACROSS
THESE AREAS.
THE CLOUDINESS AND SHOWER ACTIVITY WILL SLOWLY DIMINISH ACROSS MUCH
OF PUERTO RICO BY EARLY EVENING...LEADING TO PARTLY CLOUDY SKIES.
THE EXCEPTION WILL BE IN THE EAST AND SOUTHEAST COASTAL SECTIONS OF
PUERTO RICO WHERE LATE EVENING AND EARLY MORNING SHOWERS CAN BE
EXPECTED. THE SHOWERS ACTIVITY ACROSS THE U.S. VIRGIN ISLANDS...
PARTICULARLY THE ISLANDS OF SAINT CROIX...WILL CONTINUE INTO THE
LATE EVENING HOURS...WITH OCCASIONAL PERIODS OF MODERATE TO HEAVY
RAINFALL. ON SATURDAY...THE ABUNDANCE OF LOW LEVEL MOISTURE ACROSS
THE AREA...DAYTIME HEATING AND LOCAL TERRAIN EFFECTS WILL LEAD TO
ANOTHER DAY OF ACTIVE WEATHER ACROSS THE ISLANDS AND SURROUNDING
WATERS ESPECIALLY DURING THE AFTERNOON HOURS.
&&
.MARINE...
MARINERS SHOULD EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 5 FEET
OR LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY. MARINERS
SHOULD REMAIN ALERT FOR RAPIDLY DEVELOPING STRONG THUNDERSTORMS
TONIGHT THROUGH SATURDAY...AND SEEK SAFE HARBOR AT THE FIRST SIGN
OF THREATENING WEATHER. SOME OF THESE THUNDERSTORMS WILL PRODUCE
HEAVY RAINFALL AND INTENSE LIGHTNING...THEREFORE PRECAUTIONARY
STATEMENTS ARE IN EFFECT FOR SMALL CRAFTS ACROSS THE REGIONAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 77 87 / 40 60 60 60
STT 79 87 78 87 / 60 60 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR PRZ001-PRZ002-
PRZ003-PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-
PRZ011-PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR VIZ001-VIZ002.
&&
09Hazardous weather outlook, Oct 20, 5:30 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI OCT 20 2006 PRZ001>013-AMZ710>750-211000- 630 AM AST FRI OCT 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM IS LOCATED WEST OF THE LOCAL AREA. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ADDITIONALLY...AN UPPER LEVEL TROUGH REMAINS IN A POSITION TO KEEP THE ATMOSPHERE UNSTABLE. AS A RESULT...ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE CONDITIONS CONDITIONS WILL LINGER ACROSS THE LOCAL AREA ON SATURDAY...AND CONTINUE TO ENHANCE SHOWER ACTIVITY ACROSS THE LOCAL AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-211000- 630 AM AST FRI OCT 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM IS LOCATED WEST OF THE LOCAL AREA. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ADDITIONALLY...AN UPPER LEVEL TROUGH REMAINS IN A POSITION TO KEEP THE ATMOSPHERE UNSTABLE. AS A RESULT...ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE CONDITIONS CONDITIONS WILL LINGER ACROSS THE LOCAL AREA ON SATURDAY...AND CONTINUE TO ENHANCE SHOWER ACTIVITY ACROSS THE LOCAL AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, Oct 20, 1:10 PM CDT, 4 hours 49 minutes before
PRC007-021-025-029-031-033-037-053-061-063-069-077-085-087-089-103-10
5-119-127-129-139-202100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
210 PM AST FRI OCT 20 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 500 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CANOVANAS...CAROLINA...CAGUAS...AGUAS BUENAS...JUNCOS...
GURABO...LUQUILLO...NAGUABO...NARANJITO...SAN JUAN...SAN
LORENZO...TRUJILLO ALTO...LAS PIEDRAS...BAYAMON...CEIBA...
FAJARDO...HUMACAO...GUAYNABO...CATANO...LOIZA AND RIO GRANDE
AT 325 PM AST...SATELLITE DATA AND THE LOCAL PUBLIC INDICATED
STRONG THUNDERSTORMS MOVING NORTH NORTHEAST AT 10 TO 15 MPH. THESE
THUNDERSTORM WILL CONTINUE TO AFFECT THESE MUNICIPALITIES AT LEAST
THROUGH 5 PM BEFORE MOVING OFFSHORE. THE THUNDERSTORMS WILL PRODUCE
DANGEROUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...STRONG AND
GUSTY WINDS AND POSSIBLY SOME SMALL HAIL.
IF THIS DANGEROUS STORM APPROACHES YOUR AREA...SEEK SAFE SHELTER
INSIDE A STURDY BUILDING AND STAY THERE UNTIL THE STORM HAS PASSED.
RAM/BSSpecial weather statement, Oct 20, 1:10 PM CDT, 4 hours 49 minutes before
PRC007-021-025-029-031-033-037-053-061-063-069-077-085-087-089-103-10
5-119-127-129-139-202100-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
210 PM AST FRI OCT 20 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 500 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CANOVANAS...CAROLINA...CAGUAS...AGUAS BUENAS...JUNCOS...
GURABO...LUQUILLO...NAGUABO...NARANJITO...SAN JUAN...SAN
LORENZO...TRUJILLO ALTO...LAS PIEDRAS...BAYAMON...CEIBA...
FAJARDO...HUMACAO...GUAYNABO...CATANO...LOIZA AND RIO GRANDE
AT 208 PM AST...SATELLITE DATA AND THE LOCAL PUBLIC INDICATED
STRONG THUNDERSTORMS MOVING NORTH NORTHEAST AT 10 TO 15 MPH. THESE
THUNDERSTORM WILL CONTINUE TO AFFECT THESE MUNICIPALITIES AT LEAST
THROUGH 5 PM BEFORE MOVING OFFSHORE. THE THUNDERSTORMS WILL PRODUCE
DANGEROUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...STRONG AND
GUSTY WINDS AND POSSIBLY SOME SMALL HAIL.
IF THIS DANGEROUS STORM APPROACHES YOUR AREA...SEEK SAFE SHELTER
INSIDE A STURDY BUILDING AND STAY THERE UNTIL THE STORM HAS PASSED.
RAM/BSSpecial weather statement, Oct 20, 1:30 PM CDT, 4 hours 29 minutes before
PRC007-021-025-029-031-033-037-053-061-063-069-077-085-087-089-103-
105-119-127-129-139-202100-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
210 PM AST VIERNES 20 DE OCTUBRRE DE 2006
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO HASTA LAS 5 PM
AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
CANOVANAS...CAROLINA...CAGUAS...AGUAS BUENAS...JUNCOS...
GURABO...LUQUILLO...NAGUABO...NARANJITO...SAN JUAN...SAN
LORENZO...TRUJILLO ALTO...LAS PIEDRAS...BAYAMON...CEIBA...
FAJARDO...HUMACAO...GUAYNABO...CATANO...LOIZA Y RIO GRANDE
A LAS 8:10 PM AST EL RADAR DOPPLER INDICABA FUERTES TRONADAS CON
LLUVIA FUERTE DESARROLLANDOSE NUEVAMENTE A TRAVES DE LAS AGUAS MAR
AFUERA Y MOVIENDOSE A TIERRA A TRAVES DE LAS AREAS COSTERAS DE ESTOS
MUNICIPIOS.
A LAS 208 PM AST...LOS DATOS DE SATELITE Y PUBLICO LOCAL INDICARON
UNA TRONADA FUERTE MOVIENDOSE HACIA EL NORTE NORESTE DE 10 A 15 MPH.
ESTA TRONADA CONTINUARA AFECTANDO A ESTOS MUNICIPIOS HASTA POR LO
MENOS LAS 5 PM ANTES DE MOVERSE HACIA EL OCEANO. LAS TRONADAS
PRODUCIRACN RELAMPAGOS DE NUBE A TIERRA...LLUVIA TORRENCIAL...
VIENTOS FUERTES Y EN RAFAGAS Y POSIBLEMENTE ALGUN GRANIZO PEQUENO.
SI ESTA TRONADA PELIGROSA SE ACERCA A SU AREA...BUSQUE REFUGIO
SEGURO DENTRO DE UNA EDIFICACION FUERTE Y MANTENGASE AHI HASTA QUE
PASE LA TRONADA.
BCS/RAM/SANTIAGOThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:06 PM CDT | Flash Flood Watch | JSJ | 24 hr | |
| Oct 20, 3:05 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.